Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/3762
Full metadata record
DC FieldValueLanguage
dc.contributor.authorEGGHE, Leo-
dc.date.accessioned2007-11-29T13:15:19Z-
dc.date.available2007-11-29T13:15:19Z-
dc.date.issued1994-
dc.identifier.citationJOURNAL OF THE AMERICAN SOCIETY FOR INFORMATION SCIENCE, 45(6). p. 422-427-
dc.identifier.issn0002-8231-
dc.identifier.urihttp://hdl.handle.net/1942/3762-
dc.description.abstractThis article makes the obvious but rather unexploited remark that there is a structural difference between author-publication systems and, for example, journal-article systems, in the sense that articles are published in one journal but that papers can have several authors. This difference is then studied mathematically, using convolutions in order to derive the several-author case from the case of a single author per paper. We show that Lotka's law phi(i) = CI(i + 1)alpha, where i greater-than-or-equal-to 0 is approximately stable for all alpha = 2, 3, 4,..., meaning that if Lotka's law is valid in systems in which every article has one author then it is approximately valid (in a mathematically strong sense) (with the same alpha) in the general systems, where more than one author per paper is possible. We also show that the same is true (but in an exact way) for the geometric distribution. Hence, this theory provides intrinsic explanations of the Lotka and geometric functions.-
dc.language.isoen-
dc.publisherJOHN WILEY & SONS INC-
dc.titleSpecial features of the author-publication relationship and a new explantation of Lotkas law based on convolution theory-
dc.typeJournal Contribution-
dc.identifier.epage427-
dc.identifier.issue6-
dc.identifier.spage422-
dc.identifier.volume45-
local.format.pages6-
dc.description.notesUIA,B-2610 WILRIJK,BELGIUM.EGGHE, L, LUC,UNIV CAMPUS,B-3590 DIEPENBEEK,BELGIUM.-
local.type.refereedRefereed-
local.type.specifiedArticle-
dc.bibliographicCitation.oldjcatA1-
dc.identifier.doi10.1002/(SICI)1097-4571(199407)45:6<422::AID-ASI8>3.0.CO;2-C-
dc.identifier.isiA1994NU17600008-
item.fulltextWith Fulltext-
item.contributorEGGHE, Leo-
item.fullcitationEGGHE, Leo (1994) Special features of the author-publication relationship and a new explantation of Lotkas law based on convolution theory. In: JOURNAL OF THE AMERICAN SOCIETY FOR INFORMATION SCIENCE, 45(6). p. 422-427.-
item.accessRightsOpen Access-
Appears in Collections:Research publications
Files in This Item:
File Description SizeFormat 
convolution 1.pdf533 kBAdobe PDFView/Open
Show simple item record

SCOPUSTM   
Citations

9
checked on Sep 2, 2020

WEB OF SCIENCETM
Citations

11
checked on Jun 29, 2022

Page view(s)

16
checked on Jul 1, 2022

Download(s)

12
checked on Jul 1, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.